MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952808270
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in the highly calcified left anterior descending (lad) artery.After pre-dilatation was performed, a 2.75x8mm promus premier drug-eluting stent was advanced to treat the lesion.However, the stent was caught by the calcification and the stent came off the catheter.The stent was left sticking to the lesion and undeployed.No patient complications were reported and the patient's status was fine.Currently, the patient is being treated medically.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.The stent detached from the delivery system and remained inside the patient¿s body therefore was not returned for analysis.The distal edge of the bumper tip of the device showed signs of damage.The balloon body was reviewed and no issues were noted with the overall balloon.The balloon wings were relaxed and appeared as if positive pressure was applied.Solidified media was evident inside the balloon chamber and crimp markings were not prominent on the balloon wall.A visual and tactile examination found multiple kinks along the hypotube shaft.These types of damage are consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in the highly calcified left anterior descending (lad) artery.After pre-dilatation was performed, a 2.75x8mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, the stent was caught by the calcification and the stent came off the catheter.The stent was left sticking to the lesion and undeployed.No patient complications were reported and the patient's status was fine.Currently, the patient is being treated medically.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6149428
Report Number2134265-2016-11102
Device Sequence Number893421
Product Code NIQ
UDI-Device Identifier08714729844600
UDI-Public(01)08714729844600(17)20170220(10)18370221
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2017
Device Model NumberH7493952808270
Device Catalogue Number39528-0827
Device Lot Number18370221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;